MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 4F SL SAFETY INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 4F SL SAFETY INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 4134115
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of redw2590 showed two other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the catheter ((b)(4)) in patient from neurosurgery department leaked fluids from the portion 1.5 cm beneath the wing three days after the placement.During catheter flushing, the fluids spouted from the catheter and blood could not be drawn.Normal infusion and blood draws could not be performed with the catheter.Therefore, a new catheter was placed in the patient.
 
Event or Problem Description
It was reported that the catheter (4134115) in patient from neurosurgery department leaked fluids from the portion 1.5 cm beneath the wing three days after the placement.During catheter flushing, the fluids spouted from the catheter and blood could not be drawn.Normal infusion and blood draws could not be performed with the catheter.Therefore, a new catheter was placed in the patient.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak in the catheter was confirmed but the cause is unknown.A video of an implanted 4fr s/l per-q-cath was returned for evaluation of this event.In the video, the catheter was flushed with a clear liquid.During infusion, a spraying leak could be seen emanating from the catheter, just distal of the molded suture wings.No specific visual characteristics about the leak site could be ascertained from the video.Although a leak could be confirmed, the exact cause could not be determined at this time from the returned video.Possible contributing factors could include damage from the inlaid stylet, sharp instrument damage, burst due to over-pressurization, tensile (pulling) damage, or material fatigue.H3 other text : evaluation findings are in section h.11.

Brand Name
PER-Q-CATH PLUS 4F SL SAFETY INTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11386597
Report Number3006260740-2021-00523
Device Sequence Number14326943
Product Code LJS
UDI-Device Identifier00801741074899
UDI-Public(01)00801741074899
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4134115
Device Catalogue Number4134115
Device Lot NumberREDW2590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2021
Initial Date Received by Manufacturer 01/30/2021
Supplement Date Received by Manufacturer03/03/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;